Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 3, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 31, 2014, 7:16 PM MDT for Elmore County, Idaho. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2014, 7:16 PM MDT (01:16 UTC)
- Expired
- Jul 31, 2014, 9:15 PM MDT
- In force
- 119 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Elmore County, ID
The radar
The Boise radar (KCBX), 51 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 3171 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
256
WGUS55 KBOI 010116
FFWBOI
IDC039-010315-
/O.NEW.KBOI.FF.W.0003.140801T0116Z-140801T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
716 PM MDT THU JUL 31 2014
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ELMORE COUNTY IN SOUTHWEST IDAHO...
* UNTIL 915 PM MDT
* AT 709 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN ACROSS BOISE AND ELMORE COUNTIES. IDAHO CITY
REPORTED 1.44 INCHES OF RAIN IN ONE HOUR FROM THESE STORMS. THESE
STORMS WITH HEAVY RAINFALL IS EXPECTED TO MORE OVER THE PONY
COMPLEX AND ELK FIRE BURN SCARS FOR MORE FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PINE...ANDERSON DAM...PRAIRIE...ANDERSON RANCH RESERVOIR...DANSKIN
PEAK...LITTLE CAMAS RESERVOIR...TWIN SPRINGS AND ARROWROCK
RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4327 11543 4346 11590 4365 11576 4367 11572
4366 11571 4368 11568 4357 11519
$$
JDS1 follow-up statement
474
WGUS75 KBOI 010312
FFSBOI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
912 PM MDT THU JUL 31 2014
IDC039-010322-
/O.EXP.KBOI.FF.W.0003.000000T0000Z-140801T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELMORE ID-
912 PM MDT THU JUL 31 2014
...THE FLASH FLOOD WARNING FOR CENTRAL ELMORE COUNTY WILL EXPIRE AT
915 PM MDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 4327 11543 4346 11590 4365 11576 4367 11572
4366 11571 4368 11568 4357 11519
$$
JDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:55 PM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 31, 2:55 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
255 PM MDT THU JUL 31 2014
.SHORT TERM...ACTIVE THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL
IN WESTERN BAKER COUNTY EARLY THIS AFTERNOON NEAR A NEWD-MOVING
SHORT WAVE TROUGH. ANOTHER WAVE WILL FOLLOW LATER THIS AFTERNOON
SO BAKER COUNTY IS THE AREA OF MAIN CONCERN. WE HAVE ISSUED A FLASH
FLOOD WATCH FOR WRN AND NRN BAKER COUNTY AND NEARBY PORTIONS OF NRN
MALHEUR AND HARNEY COUNTIES UNTIL 8 PM PDT. THUNDERSTORMS IN
CENTRAL IDAHO HAVE TENDED TO DEVELOP LATER IN THE AFTERNOON SO WE
WILL WATCH FOR THEM AS WELL. SOME MOISTURE FROM EX-TS HERNAN ALSO
APPEARS TO BE MOVING NEWD ACROSS THE SRN SAWTOOTHS. FORECAST WILL
CHANGE LITTLE THROUGH SATURDAY...WITH AFTERNOON AND EVENING
THUNDERSTORMS MAINLY IN THE MOUNTAINS...WITH LOCAL HEAVY
RAIN...SMALL HAIL...AND GUSTY WINDS.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...MODELS SHOW THE UPPER
LEVEL RIDGE OVER THE INTERMOUNTAIN REGION GRADUALLY WEAKENING. BY
TUESDAY NIGHT LIGHT WESTERLY FLOW ALOFT IS EXPECTED TO CUT OFF THE
SUPPLY OF MONSOON MOISTURE...DECREASING THE CHANCE OF THUNDERSTORMS.
UNTIL THEN WE CAN EXPECT ISOLATED THUNDERSTORMS MOSTLY OVER THE
HIGHER TERRAIN AFTERNOONS AND EVENINGS EACH DAY. TEMPERATURES WILL
CONTINUE A FEW DEGREES ABOVE NORMAL.
.AVIATION...EXPECT ISOLATED THUNDERSTORMS...LOCALLY WITH HEAVY
RAIN...HAIL...WIND GUSTS OVER 30 KTS...AND ISOLATED IFR CONDITIONS.
THUNDERSTORMS WILL BE MAINLY OVER THE HIGHER TERRAIN...BUT COULD
DRIFT OVER THE VALLEYS...PRECEDED BY ERRATIC AND GUSTY OUTFLOW
WINDS. WINDS AT THE SURFACE AND ALOFT WILL BE VARIABLE 10 KTS OR
LESS EXCEPT NEAR THUNDERSTORMS.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING PORTIONS OF
ORZ061>063.
&&
WEATHER.GOV/BOISE
SHORT TERM...LC
LONG TERM....JT/AB
AVIATION.....JTIn the hours before
Special weather statement, Jul 31, 6:46 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 646 PM MDT THU JUL 31 2014 IDZ013-014-010130- UPPER TREASURE VALLEY ID-BOISE MOUNTAINS ID- 646 PM MDT THU JUL 31 2014 ...SPECIAL WEATHER STATEMENT... AT 646 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNTAIN HOME...MOVING SOUTH AT 25 MPH. HALF INCH HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MOUNTAIN HOME AROUND 650 PM MDT. HOT SPRINGS CREEK RESERVOIR AROUND 700 PM MDT. MOUNTAIN HOME AIR FORCE BASE AROUND 710 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4336 11571 4326 11537 4296 11556 4309 11593 TIME...MOT...LOC 0046Z 011DEG 23KT 4319 11567 JS
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:46 PM MDT | Special Weather Statement | BOI | Elmore | 44 min |
| Aug 1, 3:46 PM MDT | Flash Flood Warning | BOI | Elmore | 3 hr |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.